Tennessee, 2005Hail and Damaging Winds in Tennessee, June 14, 2005
June 14, 2005 · NWS OHX · 15 events in 10 counties and zones
14 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $102,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 14, 1:30 AM CST, 10 hours 45 minutes earlier.
Area forecast discussion, Jun 14, 1:30 AM CST, 10 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 AM CDT TUE JUN 14 2005
.DISCUSSION...
LATEST ANALYSIS SHOWING WEAK SURFACE LOW OVER THE NORTHEAST...WITH
ANOTHER STRONGER LOW CENTER OVER THE NORTHERN PLAINS. COLD FRONT
EXTENDING OUT OF PLAINS LOW CURRENTLY RUNNING NEAR LINE FROM DSM-
MCI-OKC...WITH PRETTY WELL DEFINED BOUNDARY OUT AHEAD IN VICINITY
OF STRONG CONVECTION AROUND TXK-WESTWARD.
PLAINS SURFACE LOW...AS WELL AS CLOSED UPPER LOWS...WILL PUSH INTO
THE GREAT LAKES REGION LATE TODAY...BRINGING COLD FRONT TO NEAR
NORTHWEST MIDDLE TN BY 00Z WED. LATE THIS MORNING INTO EARLY
AFTERNOON A BAND OF MODERATE MOISTURE ASSOCIATED WITH PRE-FRONTAL
BOUNDARY WILL MOVE ACROSS THE CWA IN A VERY WARM AND UNSTABLE
REGIME...LL LIFTED INDEX PEAKING -4 TO -6 AROUND 18Z. GOOD THERMO-
DYNAMICS IN PLACE BUT LIMITED MOISTURE LIKELY TO KEEP CONVECTION
NO BETTER THAN SCATTERED. THUS WILL KEEP POPS ON LOWER SIDE.
AIRMASS DRIES RAPIDLY TOWARD EVENING AS ACTIVE PRE-FRONTAL BOUNDARY
MORE EAST OF THE CWA. ALTHOUGH MOISTURE BECOMING MORE LIMITED...
STILL WEAK UVV OCCURRING INTO THE VERY EARLY EVENING AND THAT MAY
TRIGGER A STORM OR TWO. WILL LEAVE SLIGHT POPS RUNNING IN THE EARLY
EVENING ONLY.
LITTLE DRIER AND COOLER AIRMASS SET UP OVER THE AREA WEDNESDAY-
FRIDAY WITH NORTHWEST ML/UL FLOW AND LL HIGH SETTLING OVER THE
REGION. NO POPS PLANNED THROUGH THAT PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 91 66 87 63 / 30 20 10 10
CLARKSVILLE 90 65 85 62 / 30 15 10 10
CROSSVILLE 86 64 82 59 / 30 20 10 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
07
Hazardous weather outlook, Jun 14, 4:30 AM CST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT TUE JUN 14 2005
TNZ005>011-022>034-056>066-075-077>080-093>095-151030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT TUE JUN 14 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE ACROSS MIDDLE TENNESSEE LATE TODAY INTO THIS
EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND A FEW
STORMS MAY BECOME SEVERE...ESPECIALLY DURING THE AFTERNOON. THE MAIN
THREAT FROM SEVERE STORMS IS HAIL AND LOCALLY DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE THIS
AFTERNOON.
07
Thunderstorm Wind, Robertson
- When
- June 14, 12:15 PM CST
- Where
- Robertson County, Springfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.183, -85.467
Strong thunderstorm wind gust blew down a tree on 20th Avenue which landed on a trailer and car. 5 homes had minor damage and a barn had major damage. Several trees and power lines were down.
Thunderstorm Wind, Sumner
- When
- June 14, 1:48 PM CST
- Where
- Sumner County, 10 mi N of Gallatin
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.500, -86.883
EMA reported numerous trees down and a roof blown off a house. Power lines were down. One road was closed due to fallen trees. 2 homes had moderate damage.
Thunderstorm Wind, Macon
- When
- June 14, 2:30 PM CST
- Where
- Macon County, 5 mi S of Lafayette
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.550, -86.450
Thunderstorm Wind, Jackson
- When
- June 14, 2:48 PM CST
- Where
- Jackson County, 11 mi NW of Gainesboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.450, -86.033
A tree was down on Highway 151.
Thunderstorm Wind, Clay
- When
- June 14, 3:05 PM CST
- Where
- Clay County, Celina
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.467, -85.783
A few trees were down in Celina on McCormick Ridge Rd.
Thunderstorm Wind, Pickett
- When
- June 14, 3:30 PM CST
- Where
- Pickett County, Byrdstown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.550, -85.500
Sheriff's office reported a small tree was blown down on Clark Mountain Rd.
Thunderstorm Wind, Pickett
- When
- June 14, 3:34 PM CST
- Where
- Pickett County, Static
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.567, -85.133
Sheriff's office reported a small tree was blown down.
Hail, Jackson
- When
- June 14, 4:45 PM CST
- Where
- Jackson County, Gainesboro
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.617, -85.083
Sheriff's department reported penny size hail.
Thunderstorm Wind, Overton
- When
- June 14, 5:09 PM CST to 5:25 PM CST
- Where
- Overton County, South Portion
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.350, -85.650
Law enforcement reported numerous trees were blown down across the southern part of the county starting about 9 miles southwest of Livingston at 1709 CST. EMA reported that about 7.5 miles southwest of Livingston several homes sustained damage. One mobile home was destroyed by the strong winds on West Wilmouth Rd. A regular home had a tree fall on it. A mobile home was moved from its foundation by the strong winds in the same area.
Thunderstorm Wind, Overton
- When
- June 14, 5:10 PM CST
- Where
- Overton County, Rickman
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.283, -85.300
Roof damage to a home was reported by trained spotter. There were many homes that had trees fall on and through roofs in the Rickman area according to a newspaper article. A mobile home was completely destroyed on West Wilmouth Road, about 1.5 miles WNW of Rickman. A tree fell on a home in the southwest part of Overton County on Forrest Hill Rd. In addition, Poston Whitaker Road was completely blocked by fallen trees, in southwest Overton County.
Thunderstorm Wind, Putnam
- When
- June 14, 5:10 PM CST
- Where
- Putnam County, North Portion
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.267, -84.983
EMA Director reported Putnam County had was some shingles blown off roofs. Small trees were across roads. Power lines were down north of Cookeville around Highway 136 close to the Overton County line.
Thunderstorm Wind, Fentress
- When
- June 14, 5:30 PM CST
- Where
- Fentress County, Grimsley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.033, -84.917
EMA Director reported a tree fell on a mobile home. The mobile home was destroyed, and an elderly man was inside. He escaped injury.
Thunderstorm Wind, Fentress
- When
- June 14, 5:45 PM CST
- Where
- Fentress County, Clarkrange
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.267, -85.367
Spotter reported large tree limbs were down.
Thunderstorm Wind, Fentress
- When
- June 14, 5:50 PM CST
- Where
- Fentress County, Grimsley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.183, -85.017
Spotter reported large tree limbs were down.
Thunderstorm Wind, Cumberland
- When
- June 14, 6:06 PM CST
- Where
- Cumberland County, 9 mi NE of Crossville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.267, -84.983
911 center reported a tree was blown down at Fairfield Glade.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Kentucky, June 14, 20051 death · $16,000 · 1.5 in hail · 6 events
- Hail and Damaging Winds in Ohio, June 14, 2005$167,000 · 1 in hail · 16 events
- Flooding and Hail in Ohio, June 14, 2005$74,000 · 55 kt wind · 17 events
- Lightning Strike in New Hampshire, June 14, 2005$150,000 · 1 event
- Damaging Wind in Ohio, June 14, 2005$100,000 · 55 kt wind · 1 event
- Damaging Wind in Pennsylvania, June 14, 2005$100,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Kentucky, June 14, 2005$25,000 · 1.75 in hail · 28 events
- Flash Flood in Pennsylvania, June 14, 2005$75,000 · 1 event
- Hail and Damaging Winds in Michigan, June 14, 2005$50,000 · 1 in hail · 6 events
- Damaging Winds in Pennsylvania, June 14, 2005$50,000 · 50 kt wind · 2 events
- Damaging Wind in Kentucky, June 14, 2005$45,000 · 50 kt wind · 1 event
- Hail in Texas, June 14, 2005$34,000 · 1.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461389, 5461390, 5461391, 5461392, 5461393, 5461394, 5461395, 5461396, 5461397, 5461454, 5461459, 5461458, 5461455, 5461456, 5461457.